Alert archive / Pennsylvania / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS State College, PA
NWS State College, PA issued this flash flood watch at Jun 16, 2016, 4:09 PM EDT for 6 counties in Pennsylvania. It took effect at Jun 16, 2016, 6:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2016, 4:09 PM EDT (20:09 UTC)
- In effect from
- Jun 16, 2016, 6:00 PM EDT
- Expired
- Jun 17, 2016, 2:59 AM EDT
- In force
- 9 hr
- Issued by
- NWS State College, PA
- Flood severity
- None
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Franklin County, PA, Fulton County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 94 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
113 WGUS61 KCTP 162009 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 409 PM EDT THU JUN 16 2016 PAZ024-025-033>036-170415- /O.NEW.KCTP.FF.A.0002.160616T2200Z-160617T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CAMBRIA-BLAIR-SOMERSET-BEDFORD-FULTON-FRANKLIN- INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...SOMERSET... BEDFORD...MCCONNELLSBURG...CHAMBERSBURG 409 PM EDT THU JUN 16 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...BEDFORD...BLAIR...CAMBRIA... FRANKLIN...FULTON AND SOMERSET. * THROUGH LATE TONIGHT * THUNDERSTORMS ARE EXPECTED WITH VERY HEAVY RAIN. SOME AREAS COULD SEE SEVERAL THUNDERSTORMS WHICH WILL ENHANCE THE CHANCES OF FLOODING. OVER THREE INCHES OF RAIN AND FLOODING IS POSSIBLE IN THE WATCH AREA THIS EVENING INTO THE OVERNIGHT. * LOW LYING AREAS NEAR STREAMS, CREEKS AND URBAN AREAS WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. NEVER DRIVE YOUR VEHICLE INTO A FLOODED AREA! REVIEW FLOOD SAFETY AND PREPAREDNESS INFORMATION AT TADD.WEATHER.GOV. && $$
3 follow-up statements
778 WGUS61 KCTP 170347 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 1147 PM EDT THU JUN 16 2016 PAZ024-025-033>036-170900- /O.CON.KCTP.FF.A.0002.000000T0000Z-160617T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CAMBRIA-BLAIR-SOMERSET-BEDFORD-FULTON-FRANKLIN- INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...SOMERSET... BEDFORD...MCCONNELLSBURG...CHAMBERSBURG 1147 PM EDT THU JUN 16 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...BEDFORD...BLAIR...CAMBRIA...FRANKLIN...FULTON AND SOMERSET. * UNTIL 5 AM EDT FRIDAY * ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. SOME STORMS MAY HAVE HEAVY RAIN. MUCH OF THE AREA HAS ALREADY RECEIVED 1 TO 2 INCHES OF RAIN. ACROSS SOUTHERN CAMBRIA COUNTY...RAINFALL ESTIMATES WERE OVER 3 INCHES SO FAR TODAY. ADDITIONAL HEAVY SHOWERS AND STORMS WOULD ENHANCE THE CHANCES OF FLOODING. * LOW LYING AREAS NEAR STREAMS... CREEKS AND URBAN AREAS WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. NEVER DRIVE YOUR VEHICLE INTO A FLOODED AREA! REVIEW FLOOD SAFETY AND PREPAREDNESS INFORMATION AT TADD.WEATHER.GOV. && $$ MARTIN
267 WGUS61 KCTP 170456 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 1256 AM EDT FRI JUN 17 2016 PAZ024-025-036-170600- /O.CAN.KCTP.FF.A.0002.000000T0000Z-160617T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CAMBRIA-BLAIR-FRANKLIN- INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...CHAMBERSBURG 1256 AM EDT FRI JUN 17 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR CAMBRIA, BLAIR AND FRANKLIN COUNTIES. A FEW SHOWERS MAY STILL FALL DURING THE PRE-DAWN HOURS, BUT THE THREAT OF FLASH FLOODING HAS ENDED. $$ PAZ033>035-170900- /O.CON.KCTP.FF.A.0002.000000T0000Z-160617T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOMERSET-BEDFORD-FULTON- INCLUDING THE CITIES OF...SOMERSET...BEDFORD...MCCONNELLSBURG 1256 AM EDT FRI JUN 17 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING COUNTIES...BEDFORD...FULTON AND SOMERSET. * UNTIL 5 AM EDT EARLY THIS MORNING * ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. SOME STORMS MAY HAVE HEAVY RAIN. MUCH OF THE AREA HAS ALREADY RECEIVED 1 TO 2 INCHES OF RAIN. ADDITIONAL HEAVY SHOWERS AND STORMS WOULD ENHANCE THE CHANCES OF FLOODING. * LOW LYING AREAS NEAR STREAMS... CREEKS AND URBAN AREAS WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. NEVER DRIVE YOUR VEHICLE INTO A FLOODED AREA! REVIEW FLOOD SAFETY AND PREPAREDNESS INFORMATION AT TADD.WEATHER.GOV. && $$
586 WGUS61 KCTP 170659 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 259 AM EDT FRI JUN 17 2016 PAZ033>035-170800- /O.CAN.KCTP.FF.A.0002.000000T0000Z-160617T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOMERSET-BEDFORD-FULTON- INCLUDING THE CITIES OF...SOMERSET...BEDFORD...MCCONNELLSBURG 259 AM EDT FRI JUN 17 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL PENNSYLVANIA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS ENDED AND SHOWERS HAVE MOVED SOUTH OF THE MASON DIXON LINE. $$ MS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood watch went out at Jun 16, 3:58 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 16, 3:58 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service State College PA 358 PM EDT THU JUN 16 2016 .SYNOPSIS... A storm system will move down through western Pa later today and move off the Mid Atlantic coast Friday leaving weather conditions to improve from north to south in the wake of the storm. A dry and increasingly warm pattern is expected through Father's Day weekend and into early next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Severe Thunderstorm Watch is in effect for much of southern Pa until 10PM. An active morning had a line of locally severe storms move through portions of the northern Laurel Highlands and Central Mountains. The line is petering out as it moves into more stable air over the lower Susq Valley. Western portions of the forecast area will remain the focus of activity as the airmass destabilizes in the vicinity of a slow moving warm front. A cluster of thunderstorm cells extends from just north of Pittsburgh down to the area west of Johnstown. The main activity however is expected to continue forming over Ohio in an area of deep moisture convergence and increasing Cape. These storms are expected to grow in coverage and intensity and swing trough the area between about 4 and 9PM. The focus will likely shift toward potential heavy to excessive rain event after 17/00z, as low level inflow backs to the southeast and taps reservoir of 1.75-2.00 inch PWs residing over the southern Mid Atlantic region. Slowing storm motions and backbuilding becomes more likely in this scenario, increasing the risk for flash flooding. There is a consistent, multi-model signal for locally heavy amounts from the Laurel Highlands and South- Central Alleghenies down into the WV/MD panhandles. The 16/00z NCAR HIRES ensemble neighborhood probs show a 'likelihood' of localized 3+ inch amounts while mean QPF from the SSEO is in the 2-4 inch range. Final QPF was constructed using a blend of WPC and available HIRES guidance which paints broad area of 1-2 inches over the aforementioned area. However, given the availability of high moisture content air feel that the higher amounts in the CAM guidance is plausible. Will highlight the duel severe/flash flood risks in the HWO. A flash flood watch may be needed at shorter ranges and will allow the next shift to asses the situation as it unfolds. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... Friday may dawn cloudy and damp with lingering easterly flow and a few showers over the southern counties associated with the departing sfc low. However, all model data indicate we will see steady improvement and breaking clouds with near seasonal temps later in the day. Ens mean 8h temps between 12-14c should translate to max temps in the u70s to around 80F. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Anomalous upper level ridge to our west will begin building into the region this weekend. Large scale subsidence associated with this feature should ensure mainly sunny skies,light wind and seasonable temps Sat. Medium range model and ensemble guidance continues to show anomalous upper ridge over the northeast conus into early next week, which should bring fair weather with increasing warmth. The next risk for rain returns by Tuesday into Wednesday. the latest GEFS and EC are in fair agreement on timing of the boundary as a cold front sinks southward from the Lower Lakes. Based on latest NAEFS and ECENS a turn toward cooler wx appears likely by Wed, as upper lvl trof swings thru the Great Lakes and northeast states. However, too far out to tell if sfc cold front will completely clear the area, so will maintain chc of showers in the Wednesday forecast. Have trended to higher POPs and timing. First look at the later half of next week looks drier and cooler. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VFR and MVFR conditions early this afternoon will lower to IFR conditions occasionally during +TSRA this afternoon. The first round is entering the lower Susquehanna Valley and will exit by 20Z. Popcorn thunderstorms are developing behind this first line. These will precede another line developing over Ohio. This line will move over JST and AOO by 22Z. The line will evolve into an MCS overnight with widespread IFR conditions after 02Z. This new round of +TSRA will move across the southwest 1/4 to 1/3 of the airspace with strong to locally svr wind gusts and heavy rainfall possible. Rain and IFR conditions shift south of the PA/MD line by midday Friday. OUTLOOK... Fri...Morning low cigs/shra possible southern PA. Then VFR. Sat...No sig wx expected. Sun...No sig wx expected. Mon...No sig wx expected. Tue...Brief MVFR in TSRA && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...La Corte NEAR TERM...La Corte SHORT TERM...La Corte LONG TERM...Fitzgerald/Ceru AVIATION...Steinbugl/Head
Hazardous weather outlook, Jun 16, 4:03 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 403 PM EDT THU JUN 16 2016 PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-057>059-066- 172015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-LANCASTER- 403 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024-025-033>036-172015- CAMBRIA-BLAIR-SOMERSET-BEDFORD-FULTON-FRANKLIN- 403 PM EDT THU JUN 16 2016 ...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ026>028-056-063>065-172015- HUNTINGDON-MIFFLIN-JUNIATA-PERRY-CUMBERLAND-ADAMS-YORK- 403 PM EDT THU JUN 16 2016 ...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 1:14 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 PM EDT THU JUN 16 2016
PAZ056-057-063>065-161815-
DAUPHIN PA-CUMBERLAND PA-ADAMS PA-YORK PA-PERRY PA-
114 PM EDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS...YORK...
CUMBERLAND...DAUPHIN...AND PERRY COUNTIES UNTIL 215 PM EDT...
AT 114 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LOYSVILLE...MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN IS EXPECTED.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PLAINFIELD AROUND 125 PM EDT.
SCHLUSSER...CARLISLE SPRINGS AND SHERMANSDALE AROUND 130 PM EDT.
CARLISLE AROUND 135 PM EDT.
BOILING SPRINGS...NEW KINGSTOWN AND HOGESTOWN AROUND 140 PM EDT.
MECHANICSBURG AROUND 145 PM EDT.
DILLSBURG AND SHIREMANSTOWN AROUND 150 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WELLSVILLE...YORK
HAVEN...YORK SPRINGS...THREE MILE ISLAND AND NEW GERMANTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4032 7763 4038 7753 4045 7745 4048 7737
4016 7667 4015 7668 4016 7669 4012 7672
4010 7669 3983 7692
TIME...MOT...LOC 1714Z 305DEG 32KT 4032 7735
CERUSpecial weather statement, Jun 16, 1:57 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
157 PM EDT THU JUN 16 2016
PAZ033-161830-
SOMERSET PA-
157 PM EDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET COUNTY UNTIL
230 PM EDT...
AT 156 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LIGONIER...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...FRIEDENS...CENTRAL CITY...DAVIDSVILLE...BOSWELL...
JEROME...ACOSTA...SHANKSVILLE...JENNERSTOWN...HOOVERSVILLE...
BENSON...INDIAN LAKE...STOYSTOWN...FLIGHT 93 NATIONAL MEMORIAL...
NEW BALTIMORE AND BERLIN.
LAT...LON 4005 7928 4009 7926 4010 7923 4012 7922
4011 7918 4016 7916 4016 7914 4018 7914
4018 7913 4028 7906 4017 7869 4008 7873
4006 7876 4001 7876 3988 7882
TIME...MOT...LOC 1756Z 300DEG 21KT 4019 7915
RXRSpecial weather statement, Jun 16, 2:05 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
205 PM EDT THU JUN 16 2016
PAZ036-063>065-161830-
CUMBERLAND PA-ADAMS PA-YORK PA-FRANKLIN PA-
205 PM EDT THU JUN 16 2016
...A GUSTY THUNDERSTORM WILL AFFECT PARTS OF ADAMS...FRANKLIN...
YORK...AND CUMBERLAND COUNTIES UNTIL 230 PM EDT...
AT 204 PM EDT...DOPPLER RADAR INDICATED A GUSTY THUNDERSTORM NEAR
CASHTOWN...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 45 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
PARKVILLE...HANOVER...GETTYSBURG...LAKE HERITAGE...FAYETTEVILLE...
BONNEAUVILLE...LITTLESTOWN...ROUZERVILLE...MCSHERRYSTOWN...ASPERS...
PENNVILLE...NEW OXFORD...HAMPTON...MONT ALTO...CARROLL VALLEY...
CASHTOWN...ORRTANNA...HUNTERSTOWN...ARENDTSVILLE AND HEIDLERSBURG.
LAT...LON 3982 7766 4005 7743 3989 7691 3972 7698
3972 7751
TIME...MOT...LOC 1804Z 294DEG 32KT 3992 7741
RXRSpecial weather statement, Jun 16, 2:29 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 229 PM EDT THU JUN 16 2016 PAZ064-065-161900- ADAMS PA-YORK PA- 229 PM EDT THU JUN 16 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS AND YORK COUNTIES UNTIL 300 PM EDT... AT 229 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LITTLESTOWN...MOVING SOUTHEAST AT 50 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... HANOVER...PARKVILLE...LAKE HERITAGE...PENNVILLE...BONNEAUVILLE... LITTLESTOWN...MCSHERRYSTOWN...GLENVILLE AND TWO TAVERNS. LAT...LON 3972 7730 3987 7712 3977 7673 3972 7672 TIME...MOT...LOC 1829Z 300DEG 45KT 3976 7709 JUNG
Special weather statement, Jun 16, 2:30 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 230 PM EDT THU JUN 16 2016 PAZ033-034-161915- BEDFORD PA-SOMERSET PA- 230 PM EDT THU JUN 16 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD AND SOMERSET COUNTIES UNTIL 315 PM EDT... AT 229 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FRIEDENS...MOVING SOUTHEAST AT 30 MPH. PEA SIZE HAIL AND WIND GUSTS OF 40 MPH OR GREATER ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... SOMERSET...BEDFORD...FRIEDENS...CENTRAL CITY...JEROME... BUFFALO MILLS...BERLIN...CESSNA...LAKE GORDON...DAVIDSVILLE... BOSWELL...ACOSTA...INDIAN LAKE...RAINSBURG...MANNS CHOICE... SCHELLSBURG...NEW BALTIMORE...SHANKSVILLE...HYNDMAN AND NEW PARIS. LAT...LON 3999 7917 4027 7897 4011 7839 3972 7860 TIME...MOT...LOC 1829Z 297DEG 22KT 4009 7893 RXR
Special weather statement, Jun 16, 3:28 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT THU JUN 16 2016
PAZ024-033-034-162015-
BEDFORD PA-SOMERSET PA-CAMBRIA PA-
328 PM EDT THU JUN 16 2016
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF BEDFORD...SOMERSET...AND
CAMBRIA COUNTIES UNTIL 415 PM EDT...
AT 327 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR JEROME TO NEAR DAVIDSVILLE. MOVEMENT WAS
EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
STRONG THUNDERSTORMS WILL BE NEAR...
BELMONT AROUND 340 PM EDT.
SCALP LEVEL...GEISTOWN AND EAST CONEMAUGH AROUND 345 PM EDT.
WINDBER AND PAINT AROUND 350 PM EDT. OGLETOWN...DUNLO AND
BEAVERDALE-LLOYDELL AROUND 400 PM EDT. ST. CLAIRSVILLE...OSTERBURG
AND CESSNA AROUND 405 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PLEASANTVILLE...
HOOVERSVILLE...BENSON...BROWNSTOWN AND LORAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
&&
LAT...LON 4015 7904 4033 7902 4034 7901 4035 7901
4036 7900 4031 7858 4029 7851 4024 7845
4030 7844 4030 7841 4027 7836 4008 7838
TIME...MOT...LOC 1927Z 275DEG 28KT 4026 7905 4018 7890
CERUThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:26 AM EDT | Special Weather Statement | CTP | Warren | 34 min |
| Jun 16, 10:48 AM EDT | Special Weather Statement | CTP | Clearfield, Elk | 42 min |
| Jun 16, 11:04 AM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 41 min |
| Jun 16, 11:12 AM EDT | Severe Thunderstorm Warning | CTP | Cambria | 78 min |
| Jun 16, 11:42 AM EDT | Special Weather Statement | CTP | Blair, Cameron, Centre, Clearfield, Huntingdon | 33 min |
| Jun 16, 12:21 PM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 54 min |
| Jun 16, 12:37 PM EDT | Special Weather Statement | CTP | Centre, Clinton, Juniata, Mifflin | 53 min |
| Jun 16, 1:14 PM EDT | Special Weather Statement | CTP | Cumberland, Perry | 61 min |
| Jun 16, 1:57 PM EDT | Special Weather Statement | CTP | Somerset | 33 min |
| Jun 16, 2:05 PM EDT | Special Weather Statement | CTP | Adams | 25 min |
| Jun 16, 2:29 PM EDT | Special Weather Statement | CTP | Adams | 31 min |
| Jun 16, 2:30 PM EDT | Special Weather Statement | CTP | Bedford, Somerset | 45 min |
| Jun 16, 2:36 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 54 min |
| Jun 16, 3:05 PM EDT | Tornado Warning | CTP | Bedford, Fulton | 40 min |
| Jun 16, 3:28 PM EDT | Special Weather Statement | CTP | Bedford | 47 min |
| Jun 16, 3:43 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 62 min |
| Jun 16, 5:03 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 57 min |
| Jun 16, 5:42 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Somerset | 4 hr |
| Jun 16, 6:42 PM EDT | Areal Flood Advisory | CTP | McKean, Warren | 2 hr |
Nearby
Flash Flood Watches in Pennsylvania, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.